+ Reply to Thread
Page 2 of 8 FirstFirst 1 2 3 4 ... LastLast
Results 11 to 20 of 77
  1. #11
    Junior Member
    Join Date
    May 2009
    Posts
    6

    Default

    Quote Originally Posted by john6776 View Post
    Doc. thank you very much for your answering my questions so quickly, if you don't mind i know in the near future i will have more questions for you. thanks again for your time. john
    Hello Doc, i been reading about a procedure called BRP, what is your opinion and comments about this. thanks john

  2. #12
    IAHRS Recommended Hair Transplant Surgeon Robert Haber, MD's Avatar
    Join Date
    Nov 2008
    Location
    Ohio
    Posts
    27

    Default

    John:

    Do you mean PRP (Platelet Rich Plasma)? If not, please clarify BRP.

    Sincerely,
    Robert Haber, MD
    Member, International Alliance of Hair Restoration Surgeons
    View my IAHRS Profile
    IAHRS Member Since 2004

  3. #13
    Junior Member
    Join Date
    Feb 2009
    Posts
    1

    Default

    Quote Originally Posted by Taka4312 View Post
    I have a history of sexual side effects from propecia, including no more erections during the morning, and difficulty maintaining one even if I manage to get one in the first place. I stopped eventually, but realizing that it was my last hope for stopping hairloss as rogaine and lasercomb didn't work either, I started taking propecia again, but this time .5 mg every other day to start. Still, I am experiencing side effects as close to one and a half weeks following the start of my regimen.

    So I have 3 main worries/questions.

    1) if I am getting side effects, should I carry on taking drug, and what percentage of men are able to get over the side effects after continued use.

    2) There is news on the web of a Swedish Medical Products agency concluding a safety investigation of Propecia, advising that sexual side effects may be persistent even after the stopping of Finasteride intake.
    Wikipedia has even noted it in its side effects column.

    3) Even if Propecia is FDA approved, its Longer term effects are still unknown. Seeing as it was only introduced in 1997, it is still a relatively new and untested drug.

    So in the end, is PROPECIA REALLY SAFE? I ask myself - what will i do now if in a few years I am both bald AND impotent? Are there other people out there who worry about the severity of these consequences?

    Thanks for your time everyone.
    I started using Propecia in 1997 to 2006, and experienced a different side effect than inability to get or maintain an erection. I had difficulty ejaculating while on the drug and have since been told that this may be one of the long-term side-effects. Once I stopped using Propecia, the problem went away. Fortunately, I haven't noticed appreciable hair loss since I stopped using it.

  4. #14
    Junior Member
    Join Date
    May 2009
    Posts
    6

    Default

    Quote Originally Posted by john6776 View Post
    Hello Doc, i been reading about a procedure called BRP, what is your opinion and comments about this. thanks john
    Hello Doc, my mistake i meant to type PRP. thanks john

  5. #15
    IAHRS Recommended Hair Transplant Surgeon Robert Haber, MD's Avatar
    Join Date
    Nov 2008
    Location
    Ohio
    Posts
    27

    Default

    PRP, or Platelet Rich Plasma, is derived from a patient’s own blood, and contains plasma and concentrated platelets, along with a variety of growth factors. PRP has been used for diverse applications in medicine, and in theory, the growth factors could help transplanted hairs grow faster or better.

    Although a number of studies have been performed testing PRP in hair restoration, and it’s one of the “hot” topics on the Internet, it is experimental and lacking in rigorous scientific studies, and insufficient data is available to justify its routine use.

    Sincerely,
    Robert Haber, MD
    Member, International Alliance of Hair Restoration Surgeons
    View my IAHRS Profile
    IAHRS Member Since 2004

  6. #16
    Junior Member
    Join Date
    Jul 2010
    Posts
    3

    Default Side effects

    Hi.

    I would like to make a simple question. They said that the side effects appear on the begginning of the treatment. But when more? In the first month? In the first two weeks?

    I´ve been on finesteride for about 4 months. In the beggining I felt no side effects.When I say beggining I say in the first 2/3 months. But now I think I think I feel a reduction of my sexual desire. I don´t know if it happenned because of a failed sexual experience and the worries about it or if it happened because of the drug. The fact is that the more I think about it the less I felt desire. Anyway they said that the effects when they happen they go away after a few time. Is that true?

    My last worry is how can I know that this drug is or is not affecting me? Can I do a simply blood test?

    I hope you can help me.

  7. #17
    IAHRS Recommended Hair Transplant Surgeon Robert Haber, MD's Avatar
    Join Date
    Nov 2008
    Location
    Ohio
    Posts
    27

    Default

    Henrique:

    Side effects from Propecia are rare. When they occur, onset can be very variable, with some patients experiencing issues within months, and others only after a few years of treatment. That's why its difficult to know if Propecia or other factors are to blame. 60% of patients who have problems find that the problems disappear spontaneously, even continuing the drug. However, since Propecia is out of your system within a few days, I generally recommend discontinuing the drug until symptoms resolve. Then I recommend restarting the drug. If the symptoms recur, then its reasonable to blame the drug.

    I hope this helps.

    Sincerely,
    Robert Haber, MD
    Member, International Alliance of Hair Restoration Surgeons
    View my IAHRS Profile
    IAHRS Member Since 2004

  8. #18
    Junior Member
    Join Date
    Jul 2010
    Posts
    3

    Default

    Quote Originally Posted by Robert Haber, MD View Post
    Henrique:

    Side effects from Propecia are rare. When they occur, onset can be very variable, with some patients experiencing issues within months, and others only after a few years of treatment. That's why its difficult to know if Propecia or other factors are to blame. 60% of patients who have problems find that the problems disappear spontaneously, even continuing the drug. However, since Propecia is out of your system within a few days, I generally recommend discontinuing the drug until symptoms resolve. Then I recommend restarting the drug. If the symptoms recur, then its reasonable to blame the drug.

    I hope this helps.

    Sincerely,
    It really helped me, altough it´s hard for me to descontinuate the treatment as it has been effective. I can do a blood test to see if my testosterone is in the right levels can ´t I? Another question is, how can be this side effects related to the drug itself if it is said that they happen in the beggining of the treatment. What is the placebo effect?

    Thanks

  9. #19
    IAHRS Recommended Hair Transplant Surgeon Robert Haber, MD's Avatar
    Join Date
    Nov 2008
    Location
    Ohio
    Posts
    27

    Default

    Henrique:

    I'm not aware of any blood test that measures the effectiveness of Propecia. Testosterone levels do not change much. Certainly a low testosterone level could cause a drop in libido, but this would not be due to Propecia. Hair loss after stopping Propecia happens very slowly, so a brief trial off the drug is safe.

    The placebo effect refers to the perceived change of a condition attributed to a drug, when no actual drug was administered. That would not be the case here, as you are using an actual drug, but you're not sure if a problem is due to the drug or something else.

    Sincerely,
    Robert Haber, MD
    Member, International Alliance of Hair Restoration Surgeons
    View my IAHRS Profile
    IAHRS Member Since 2004

  10. #20
    Junior Member
    Join Date
    Jul 2010
    Posts
    1

    Default Propecia is magic, but you will grow boobs

    Propecia worked magic for me. There was a difference in 2 weeks. I was nearly bald (thinned all over). I took propecia, and 1 year later, whole head of hair. There is always give an take. Give was hair, take was boobs and sex drive (5' 11'', 170, so not heavy, should not have boobs). I spent 7K on surgery to get rid of the boobs. So, my advise, if you REALLY want hair, but willing to have a non exsistant sex drive, and man boobs, go for it. You will have hair for sure.

Similar Threads

  1. NeoGraft Hair Transplant: Will this New Device Make FUE More Affordable And Safe?
    By SpencerKobren in forum Hair Transplant: Start Your Own Topic
    Replies: 77
    Last Post: 07-27-2011, 11:55 AM
  2. Can body exercise like pull ups, squats, and push up be safe to perform post-op?
    By strong in forum Hair Transplant: Start Your Own Topic
    Replies: 7
    Last Post: 04-11-2009, 04:07 PM
  3. Is it safe to take anti-depressant with Propecia?
    By Buckerine11 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 04-01-2009, 02:14 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» The Bald Truth

» Recent Threads

This is probably BS but..........
Today 01:23 AM
Today 01:23 AM
adipose-derived stem cell protein extract
05-13-2014 03:42 PM
by hgs1989
Today 12:52 AM
How does the approval process works?
Yesterday 09:36 AM
by deuce
Last Post By rdawg
Today 12:11 AM
Best transplant surgeon available...Umar or Bernstein?
12-16-2014 08:13 PM
Last Post By JoeTillman
Yesterday 11:18 PM